MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: lap bso.Event description: the surgeon was trying to introduce an instrument through one of the trocars when they heard a pop sound and upon investigation it was apparent that the whole instrument guard from one of the trocars had been detached from the trocar.It was fully intact, so the surgeon continued and finished the case.They had used 2 retrieval bags on sticks through the trocar prior to the incident.Intervention: ni.Patient status: recovering post operation.
 
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that the reported event was caused by an instrument that was inserted or removed through the seal subassembly in a non-axial manner.The instructions for use (ifu) states, ¿all instruments should be centered axially when inserted through the sleeves seal to avoid potential damage to sleeve." applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: lap bso.Event description: the surgeon was trying to introduce an instrument through one of the trocars when they heard a pop sound and upon investigation it was apparent that the whole instrument guard from one of the trocars had been detached from the trocar.It was fully intact, so the surgeon continued and finished the case.They had used 2 retrieval bags on sticks through the trocar prior to the incident.Additional information received from applied medical representative via email on 29may2025: they had been using a retrieval bag through the trocar prior to the instrument guard detaching, but the trocar stayed in the gelseal cap.They were using a grasper throw the trocar when they heard a ¿pop¿ sound and removed the gelseal cap to find the instrument guard around the shaft of the grasper.No particulation, it detached as a whole piece.Unfortunately, no image, i asked them to keep the trocar, but they automatically throw the trocars into the sharps bin at the end of the case, before i was able to get a photo.Intervention: continued to use with the trocar without instrument guard as it was very close to end of case.Patient status: recovering post operation.Recovering from surgery well, no adverse effect.

Brand Name
GELPOINT® MINI ADVANCED ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22110807
Report Number2027111-2025-00559
Device Sequence Number4171436
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNGL3
Device Catalogue Number101473942
Device Lot Number1530185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 RETRIEVAL BAGS ON STICKS
Patient SexUnknown